Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 30, 2017, 10:49 PM EDT for Cuyahoga County, Lake County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 10:49 PM EDT (02:49 UTC)
- Expired
- Mar 30, 2017, 11:19 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cuyahoga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 44 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 449 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WUUS51 KCLE 310249 SVRCLE OHC035-085-310330- /O.NEW.KCLE.SV.W.0027.170331T0249Z-170331T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cleveland OH 1049 PM EDT THU MAR 30 2017 The National Weather Service in Cleveland has issued a * Severe Thunderstorm Warning for... Northeastern Cuyahoga County in northeastern Ohio... Central Lake County in northeastern Ohio... * Until 1130 PM EDT * At 1048 PM EDT, a severe thunderstorm was located over Euclid, or over Willowick, moving northeast at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Cleveland, Painesville, Willowick, Fairport Harbor, Euclid, Mentor, Cleveland Heights, Willoughby, Eastlake, Perry, Timberlake, Lakeline, Shaker Heights, South Euclid, Mayfield Heights, East Cleveland, Lyndhurst, University Heights, Wickliffe and Beachwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. && LAT...LON 4147 8150 4157 8165 4175 8136 4184 8105 TIME...MOT...LOC 0248Z 218DEG 41KT 4162 8151 HAIL...1.00IN WIND...<50MPH $$ LaPlante
2 follow-up statements
573
WWUS51 KCLE 310259
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1059 PM EDT THU MAR 30 2017
OHC035-310308-
/O.CAN.KCLE.SV.W.0027.000000T0000Z-170331T0330Z/
Cuyahoga OH-
1059 PM EDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUYAHOGA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4184 8105 4156 8139 4157 8148 4163 8149
4155 8162 4157 8165 4175 8136
TIME...MOT...LOC 0258Z 221DEG 53KT 4168 8143
$$
OHC085-310330-
/O.CON.KCLE.SV.W.0027.000000T0000Z-170331T0330Z/
Lake OH-
1059 PM EDT THU MAR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CENTRAL LAKE COUNTY...
At 1058 PM EDT, a severe thunderstorm was located over Timberlake, or
near Willowick, moving northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
Locations impacted include...
Painesville, Willowick, Fairport Harbor, Euclid, Mentor, Willoughby,
Eastlake, Perry, Timberlake, Lakeline, Wickliffe, Willoughby Hills,
Highland Heights, Mentor-On-The-Lake, Kirtland, Mayfield, Gates
Mills, North Perry, Kirtland Hills and Waite Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4184 8105 4156 8139 4157 8148 4163 8149
4155 8162 4157 8165 4175 8136
TIME...MOT...LOC 0258Z 221DEG 53KT 4168 8143
HAIL...1.00IN
WIND...<50MPH
$$
LaPlante338
WWUS51 KCLE 310319
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1119 PM EDT THU MAR 30 2017
OHC085-310328-
/O.CAN.KCLE.SV.W.0027.000000T0000Z-170331T0330Z/
Lake OH-
1119 PM EDT THU MAR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 4184 8105 4156 8139 4157 8148 4163 8149
4155 8162 4157 8165 4175 8136
TIME...MOT...LOC 0317Z 218DEG 41KT 4187 8123
$$
LaPlanteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:14 PM EDT, 35 minutes earlier.
Area forecast discussion, Mar 30, 10:14 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1014 PM EDT Thu Mar 30 2017 .SYNOPSIS... Low pressure over Indiana will track across northern Ohio on Friday. A warm front will push northeast ahead of the low this evening with the front occluding over the area later tonight. The low will move east of the area by Friday night. High pressure from the upper midwest will move overhead by Sunday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Convection has diminished in intensity recently with core heights decreasing along with less lightning. Coverage of the showers and weak storms has been steady and will likely continue through the overnight. So we will continue with likely to categorical POPs with just a chance of thunderstorms until about 06UTC. Overnight temperatures will be rather steady in the northwest near TOL and rise slowly in the eastern and central counties as the surface low and attendant warm front gradually move into the CWA. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... The low pulls away to the east by Friday night showers will linger across the eastern half of the area into the evening with ample moisture wrapping around the back side of the system. As low level flow shifts around to the north much cooler air will be pulled south across the area. Showers should finally diminish by Saturday morning with clouds trying to scatter out from the northwest late. With the flow on the lake, highs on Saturday will range from the mid 40s to near 50 unless we clear out sooner. High pressure will build southeast across the area on Sunday with mid cloud already on the increase. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Alternating ridge and trough cycle will continue through this forecast period. Upper level trough moves into the local area Monday with a resultant surface low pressure that will move northeast through the Ohio Valley region. This feature will bring more mild temperatures and another round of showers to the area. As the low passes by the area Tuesday, some weak cold air advection will take place as weak ridge of high pressure builds southeast into the area. Fast moving ridge moves east over the area as well. This will bring fair weather to the region but will be short lived for Tuesday afternoon into Wednesday. Then, yet another deep digging upper level low pressure system and associated trough will move east across the area with another resultant surface low pressure system. Once again, this system will spread more rain into the area Thursday into Friday. Only difference, is the upper level feature packs a little more punch allowing cooler air to pump down into the area and could bring some light snow by the end of the week. In the mean time, mild temperatures will continue through Thursday. && .AVIATION /00Z Friday THROUGH Tuesday/... Low pressure in MO/IL area with a warm front east into southern Ohio. The low will continue ENE across Indiana tonight to north central Ohio by 12z Friday and into nwrn PA by evening Friday. Given the track of the low do not believe KTOL will get into the warm sector. May also be tough for KFDY. Otherwise expect the warm front to lift north across the central and eastern counties with winds turning sse through the evening. Thunderstorms will continue to spread into northwest Ohio through the evening hours. Also that area of storms across east central Ohio will lift north and affect KCAK KYNG and KERI through the evening. After midnight expect more showers to lift north into the warm sector lasting through dawn taking cigs and vsbys down to IFR/MVFR. Friday expect widespread IFR/MVFR to continue on the back side of the low. OUTLOOK...Non-VFR continuing into Friday night. Non-VFR possible Monday into Tuesday. && .MARINE... Small craft advisory will need to be extended until 2 AM in the morning as winds appear they will stay up until then. Low pressure is progged to move northeast into the area Friday and push the lighter gradient north over the lake late tonight. Winds diminish as the low passes by but increase again Friday night. May need another small craft advisory again Friday night into Saturday morning. At that time, winds diminish to light northwest Saturday afternoon and then variable Saturday night through Sunday night. Northeast flow will develop again Monday night into Tuesday but should remain below small craft advisory criteria. Light and variable winds prevail Tuesday night into early Wednesday ahead of the next system when winds increase out of the southeast. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...LaPlante SHORT TERM...KEC LONG TERM...Lombardy AVIATION...TK MARINE...Lombardy
Hazardous weather outlook, Mar 30, 3:39 PM EDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 339 PM EDT Thu Mar 30 2017 OHZ003-006-008>011-017>022-027>032-036>038-047-311200- Lucas-Wood-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-Medina- Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Marion- Morrow-Holmes-Knox- 339 PM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms will likely develop in the lower and mid Ohio Valley this afternoon into tonight. There is a chance that some of these storms develop farther north so the slight risk of severe thunderstorms extends into northwest and north central Ohio from late this afternoon into tonight. The primary threat would be damaging wind and perhaps large hail. An isolated tornado is also possible, mainly south of a line from Findlay to Ashland. Locally heavy rain will occur in thunderstorms and multiple thunderstorms in any spot will increase the threat for flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally heavy rain is possible Friday morning, mainly from the I-71 corridor east. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ012>014-023-033-089-PAZ001>003-311200- Lake-Geauga-Ashtabula Inland-Trumbull-Mahoning-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 339 PM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this evening into tonight. An isolated severe storm cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally heavy rain is possible Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ007-311200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Ottawa- 339 PM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this evening into tonight. An isolated severe storm cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 30, 8:25 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
825 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 9 S AKRON 40.95N 81.52W
03/30/2017 E0.50 INCH SUMMIT OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Mar 30, 8:26 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
826 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL WESTON 41.35N 83.79W
03/30/2017 E0.25 INCH WOOD OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Mar 30, 8:28 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
828 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL WEST FARMINGTON 41.39N 80.97W
03/30/2017 E0.75 INCH TRUMBULL OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Mar 30, 8:52 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
852 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 2 WNW MASSILLON 40.80N 81.56W
03/30/2017 E0.25 INCH STARK OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Mar 30, 8:54 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
854 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL BOARDMAN 41.03N 80.67W
03/30/2017 E0.25 INCH MAHONING OH BROADCAST MEDIA
&&
THOMPSONLocal storm report, Mar 30, 8:58 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
858 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN S ERIE 42.13N 80.09W
03/30/2017 M1.07 INCH ERIE PA TRAINED SPOTTER
RAINFALL SO FAR TODAY.
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:00 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Trumbull | 45 min |
| Mar 31, 11:14 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 64 hr |
| Mar 31, 11:14 AM EDT | River Flood Warning | CLE | Trumbull | 44 hr |
| Mar 31, 11:54 AM EDT | Special Weather Statement | CLE | Erie, Lorain, Lucas, Ottawa | 3 hr |
| Mar 31, 2:55 PM EDT | Special Weather Statement | CLE | Cuyahoga, Erie, Lorain, Lucas, Ottawa | 35 min |
| Mar 31, 6:16 PM EDT | River Flood Warning | CLE | Stark | 14 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.